MAUDE Adverse Event Report: COOK INC SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G08377
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a nurse practitioner was inserting a silicone single lumen picc line into the left arm of a patient at the hospital and noticed that the hub of the picc line rotates "after adding the needleless cap".The complaint device failed upon placement near the external white hub.This device was placed in an active and mobile patient while saline was being flushed through the catheter.The malfunction prolonged the insertion process.No damage to the white hub was noted.No other adverse effects have been reported for this incident.
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Correction:d4 (expiration date) and h4 were inadvertently left off of previous report.Investigation ¿ evaluation.A review of the documentation including the complaint history, device history record, instructions for use (ifu) and quality control, as well as a visual inspection of the returned device was conducted during the investigation.One single lumen peripherally inserted central venous catheter set was returned for investigation.The visual inspection of the complaint device noted the hub turns in a circular motion and the glue between the hub and snt has broken.Additionally, a document based investigation evaluation was performed.A review of the device master record found that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no nonconformances related to this incident.There are no other confirmed complaints reported for this lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use was reviewed and no relevant instructions related to the reported failure mode were identified.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause was not established.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9266829
Report Number1820334-2019-02751
Device Sequence Number16659922
Product Code FOZ
UDI-Device Identifier00827002083776
UDI-Public(01)00827002083776(17)220625(10)9836166
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Model NumberG08377
Device Catalogue NumberPICS-401-MPIS
Device Lot Number9836166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAP ¿ VADSITE FROM VYGON